Alert archive / Tennessee / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 365, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Nov 30, 1997, 3:02 PM CST for Wilson County, Tennessee. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 30, 1997, 3:02 PM CST (21:02 UTC)
- Expired
- Nov 30, 1997, 4:00 PM CST
- In force
- 58 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Wilson County, TN
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 30, 11:00 AM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.0 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 194 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 496 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 302103 SVRBNA TNC031-177-189-302200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 302 PM CST SUN NOV 30 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 400 PM CST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN MIDDLE TENNESSEE ...COFFEE COUNTY...WARREN COUNTY...WILSON COUNTY AT 300 PM CST DOPPLER INDICATED SEVERAL SEVERE THUNDERSTORMS MOVING THROUGH THE WARNED COUNTIES. THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING WINDS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. BOYD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 30, 1:47 PM CST, 1 hour 15 minutes earlier.
Area forecast discussion, Nov 30, 1:47 PM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 145 PM CST SUN NOV 30 1997 CLOSED LOWS/COLD POOL ROTATING OVR SW TN WHICH IS REEKING HAVOC OVR CWA ATTM. NOT MUCH TIME TO LOOK AT MDLS DUE TO SVR WX BUT FORMED AN IDEA ANYWAY. LOOKS LIKE WEATHER SHOULD BE TAPERING OFF HERE IN MID TN BY 00Z OR SO WITH DRY AIR AND HIGH PRESSURE MOVING IN BY MIDDAY MON. AFTER THIS EVENING THINGS LOOK HIGH AND DRY THROUGH THE PD. MON NIGHT LOOKS LIKE A COLD0 ONE THOUGH. LEANED TOWARD NGM MOS TEMPS. BNA 41/62/27/55 6000 SW/12
In the hours before
Special weather statement, Nov 30, 10:10 AM CST, 4 hours 52 minutes before
TNZ005>011-022>033-055>065-075>082-093>098-302215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1010 AM CST SUN NOV 30 1997 ...SEVERE THUNDERSTORMS POSSIBLE IN MIDDLE TENNESSEE TODAY... THE STAGE IS BEING SET FOR SEVERE THUNDERSTORMS IN THE MID STATE ESPECIALLY DURING THE AFTERNOON AS SURFACE TEMPERATURES WARM INTO THE 60S. COLD AIR ALOFT IS MOVING ACROSS THE AREA AND THIS WILL INCREASE INSTABILITY WHICH WILL LEAD TO RAPID THUNDERSTORM DEVELOPMENT IN MIDDLE TENNESSEE. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING DOWNBURST WINDS. RESIDENTS SHOULD STAY ABREASTS OF THIS RAPIDLY CHANGING WEATHER SITUATION AND LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVjISION FOR FURTHER STATEMENTS AND WARNINGS SHOULD THEY BECOME NECESSARY. BOYD
Local storm report, Nov 30, 11:10 AM CST, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TENNESSEE
1109 AM CST SUN NOV 30 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0902 AM TN 1 INCH HAIL
11/30/97 BENTON HAIL THE SIZE OF QUARTERS
FELL JUST NORTH OF CAMDEN
TENNESSEE
BOYtDThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 8:56 AM CST | Severe Thunderstorm Warning | OHX | Benton | 34 min |
| Nov 30, 11:19 AM CST | Severe Thunderstorm Warning | OHX | Lewis | 41 min |
| Nov 30, 11:45 AM CST | Severe Thunderstorm Warning | OHX | Hickman, Maury | 60 min |
| Nov 30, 11:58 AM CST | Severe Thunderstorm Warning | OHX | Dickson | 62 min |
| Nov 30, 12:04 PM CST | Severe Thunderstorm Warning | OHX | Lewis | 56 min |
| Nov 30, 12:14 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 61 min |
| Nov 30, 12:18 PM CST | Severe Thunderstorm Warning | OHX | Perry | 57 min |
| Nov 30, 12:23 PM CST | Severe Thunderstorm Warning | OHX | Lawrence | 67 min |
| Nov 30, 12:35 PM CST | Severe Thunderstorm Warning | OHX | Giles | 55 min |
| Nov 30, 12:42 PM CST | Severe Thunderstorm Warning | OHX | Hickman, Maury | 63 min |
| Nov 30, 12:50 PM CST | Severe Thunderstorm Warning | OHX | Williamson | 55 min |
| Nov 30, 1:06 PM CST | Severe Thunderstorm Warning | OHX | Dickson | 69 min |
| Nov 30, 1:16 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 59 min |
| Nov 30, 1:46 PM CST | Severe Thunderstorm Warning | OHX | Williamson | 59 min |
| Nov 30, 1:51 PM CST | Severe Thunderstorm Warning | OHX | Coffee | 69 min |
| Nov 30, 1:57 PM CST | Severe Thunderstorm Warning | OHX | Davidson | 63 min |
| Nov 30, 2:02 PM CST | Severe Thunderstorm Warning | OHX | Franklin | 58 min |
| Nov 30, 2:17 PM CST | Severe Thunderstorm Warning | OHX | Bedford | 58 min |
| Nov 30, 2:49 PM CST | Severe Thunderstorm Warning | OHX | Marion | 56 min |
| Nov 30, 2:56 PM CST | Tornado Warning | OHX | Davidson | 34 min |
| Nov 30, 3:02 PM CST | Severe Thunderstorm Warning | OHX | Coffee, Warren | 58 min |
| Nov 30, 3:10 PM CST | Flash Flood Warning | OHX | Davidson | 2 hr |
| Nov 30, 3:28 PM CST | Severe Thunderstorm Warning | OHX | Grundy | 62 min |
| Nov 30, 3:45 PM CST | Severe Thunderstorm Warning | OHX | Bledsoe | 45 min |
| Nov 30, 4:07 PM CST | Flash Flood Warning | OHX | Wilson | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.